MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp3030 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redp3030) have been reported from the same facility.
 
Event or Problem Description
It was reported that the tm was at a facility and they had two catheters that when they activated the needle, it did not retract.This caused them to pull the whole thing out and lose access.This report addresses the second device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the needle failing to withdraw upon safety activation was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one accucath peripheral iv catheter assembly.The sample was received with the safety mechanism depressed and the needle fully withdrawn into the housing.The catheter was not returned for evaluation.The safety mechanism was deactivated and reactivated several times.Activation of the safety was successful and unremarkable each time.Microscopic inspection of the sample did not reveal any damage, deformation or evidence of safety activation failure.No deficiencies were discovered during evaluation of the returned sample.Consequently this complaint is unconfirmed at this time.A lot history review (lhr) of redp3030 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redp3030) have been reported from the same facility.

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9082958
Report Number3006260740-2019-02727
Device Sequence Number2665270
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182250
Device Lot NumberREDP3030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1